Can Birth Control Cause Weight Gain?

Ever stopped taking your birth control pills because your best friend told you that their cousin gained weight due to them? Well, think again about it because it’s not true. It is one of the most common stories regarding the birth control. There are a number of methods these days that can help you with birth control.

Birth control: 

When a woman start taking these hormonal birth control pills and they gain some weight, it is to be blamed on these pills. However, it is a little tricky here as according to different studies on this matter, apart from for an important elimination, it is not to be blamed on the pills.

Can Birth Control Cause Weight Gain?

Let’s just say that we are not sugar-coating it that there will be no side effects from hormonal birth control methods, however, the chances are not as bad as you might think or listen from a few people.

Pills don’t make you fat if you are using them as a method of birth control. Most of the women who start using the control pills in their teenage. It is the time in which their bodies are going through many changes.

A few of these women gain weight naturally during this time period. And if they start using these pills in this time span, then it is easier to blame it on the pills, patch or other methods that you opt for birth control. It is a fact that these methods can be used without worrying about weight. So go ahead with your birth control plans.

Trust us, they are safe and doesn’t cause weight gain! You might be wondering what the one important exception that we mentioned above. Well, according to the researchers, birth control pill doesn’t make you gain weight. The shot is another issue and may cause weight gain for some women.

The shots may cause some of the women to gain a little weight but not mostly. It is more common to find that weight gain on shots is common in women who are considered to be overweight already.

Those who are prone to gain weight due to shots will see changes in the first six months. So if you are not looking for some weight gain, then it is better that you should avoid taking birth control shots.

Those who gained extra weight in these first six months are likely to go on gaining while they continue to use birth control shots. If you are going to use shots check for any changes in the first six months. Otherwise, all the other methods regarding birth control are safe and don’t cause weight gain.

AROUND THE WEB

Article Author Details

Jen Robinson

Associate News Editor